| Catalog Number |
Y935H |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/13/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that a patient underwent a c-section procedure on (b)(6) 2025 and suture was used.During the procedure, it was reported to the sales rep by the surgeon that the skin suture broke mid closure.Has happened multiple times with this suture lot number.The procedure was delayed by two minutes.The procedure was completed successfully with no adverse consequences for the patient.Device was returning.No adverse patient consequences were reported.Additional information was requested.
Additional Manufacturer Narrative
Product complaint # (b)(4).H6 component code: g07002 - device evaluation pending.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The device upon which this medwatch is based has been received, however, the product evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information was requested, and the following was obtained via: there was only 1 surgical case and only 1 packet of the suture y935h that was reported as breaking during the skin closure.The suture used during the case was unavailable to send in, so the remaining suture with that lot number is what is being sent back.Additional information requested: please provide an answer for each patient-event: - (b)(4) captures the initial report for "the surgeon that the skin suture broke mid closure".- there was only 1 surgery the suture, y435h was used.It was reported to me, the sales rep, by (b)(4), clinical resource director for the hospital, that during a c-section in the labor and delivery department, dr.(b)(6) had issues with the suture.I went to l&d to gain more information and was told by a nurse in the case that during the closing of the skin the suture they were using continued to break and was making it challenging to close.They did complete after the brief delay that the suture breaking caused without issue to the patient.The suture that broke during the surgery was not available to send back.I was able to retrieve the open box of suture containing 31 eaches and a second unopened box.These were the only two boxes of this lot number in the account.I sent boxes back so the lot could be evaluated.- (b)(4) captures the ambiguous multiple event report.- please confirm the number of patient-event affected by this alleged deficiency.-there was only 1 instance that included 1 patient.- have any of these events been previously reported to ethicon? if so, provide the respective reference number(s).If not, please create a new pc file for each patient-event.- i was only informed of 1 instance that included 1 patient so no other complaints have been filed.I sent the unopened remaining suture back since the exact suture used during the incident was not available.- how many devices demonstrated the alleged deficiency? -only 1 suture was involved, the additional sutures reported in the initial event by me was the rest of that remaining lot number within the hospital.- please provide the status of the device(s) as it has not been received for analysis.If the device has been shipped, please provide the shipment tracking details.- the suture was dropped off a fedex on saturday, may 17th and assigned tracking number (b)(4).- provide the source or name and title of external person providing answers to follow-up (external person submitting answers to sales rep).- (b)(4), clinical resource director, sent the information below, which is what was used to file the complaint.For (b)(4): - were there any unexpected outcomes or complications as a result of the prolonged surgery time? -no.- provide the source or name and title of external person providing answers to follow-up (external person submitting answers to sales rep).- (b)(4), clinical resource director was the initial reporter of the event with the information provided above in the screen shot.In a phone call to (b)(4) to inform her that i had found two boxes of the suture in the l&d department; she told me the dr.(b)(6) was the surgeon that was involved.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Mismatch information: expected (67) y935h; lot# 105t98 but received (28) y935h; lot# 105t98 and (3) y935h; lot# 105tph.Product received on may 20, 2025, under (b)(4).From (b)(4).Please confirm if the lot# 105tph belongs to this complaint.1.Could you please clarify if the returned device belongs to this complaint? 1a.If yes, did a device malfunction occur during the same procedure? 2.If not, could you please clarify if the additional received product belongs to a different complaint? if so, can you please provide the complaint number.3.If the device was not reported before, please provide more details of device malfunction.4.If the product doesn¿t belong to any complaint, please let us know so we can discard it or advise if the product is required to be returned.5.If you have the correct complaint product in your possession, please forward the product to ethicon as soon as possible.If you have already sent the product to ethicon, please reply to ethwcqcom@its.Jnj.Com with the ups, dhl or fedex.
Additional Manufacturer Narrative
Product complaint # (b)(4) date sent to the fda: 7/3/2025.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 no device problem found.Additional information: h3, h6.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information was requested, the following was obtained: 1.Could you please clarify if the returned device belongs to this complaint? a.No, the product that broke during the surgery was disposed of by the hospital and it was not available to return.The account decided not to move forward with any of the product carrying the same lot number and asked it to be sent in to see if there was an issue with the lot number.1a.If yes, did a device malfunction occur during the same procedure? 2.If not, could you please clarify if the additional received product belongs to a different complaint? if so, can you please provide the complaint number.A.The additional product sent in was for lot analysis since the product that broke during the procedure was not available to return.3.If the device was not reported before, please provide more details of device malfunction.A.All devices have been reported.4.If the product doesn¿t belong to any complaint, please let us know so we can discard it or advise if the product is required to be returned.A.The product can be disposed of as the account did not want to continue to use the lot number.5.If you have the correct complaint product in your possession, please forward the product to ethicon as soon as possible.If you have already sent the product to ethicon, please reply to ethwcqcom@its.Jnj.Com with the ups, dhl or fedex.H3 investigational summary: the product was returned to ethicon for evaluation.One sealed box with thirty-six representative unopened samples and one open box with twenty-eight representative unopened samples were received for analysis.Product code y935h.The complaint sample was not received for evaluation.Upon initial inspection of the samples, no external damages were observed on the external packets.Following the sampling plan, a visual inspection was conducted on thirteen samples.The packets were opened, and the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along the strand to detect any issue related to the customer complaint and no defects were observed during evaluation.A functional test was performed using instron equipment and tensile force was above the minimum requirements.The event described could not be confirmed as the device performed without any defect noted.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.The event described could not be confirmed as no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.